Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Fields generated by linear combinations of roots of unity

Authors: R. J. Evans and I. M. Isaacs
Journal: Trans. Amer. Math. Soc. 229 (1977), 249-258
MSC: Primary 12F05
MathSciNet review: 0437509
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a linear combination of roots of unity with rational coefficients generates a large subfield of the field generated by the set of roots of unity involved, except when certain partial sums vanish. Some related results about polygons with all sides and angles rational are also proved.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12F05

Retrieve articles in all journals with MSC: 12F05

Additional Information

PII: S 0002-9947(1977)0437509-2
Keywords: Roots of unity, rational polygon
Article copyright: © Copyright 1977 American Mathematical Society